A member asked:

My gums are kinda numb. it is 2.5% lidocaine and 2.5% prilocaine do i need to put more on my teeth?

8 doctors weighed in across 2 answers
Dr. John Calvert answered

Specializes in Dentistry

Find out why: Its not a normal condition for your gums to be numb. I'm not sure about the question regarding the lidocaine. If you are having some kind of tooth pain and trying to place Lidocaine on the teeth to treat pain, i suggest you get to a dentist right away to diagnose the real problem and suggest the proper treatment. Numbing a painful area in your mouth is only treating the symptoms. I hope that helps.

Answered 6/26/2014

4.2k views

Thank
Dr. Gary Sandler answered

Specializes in Dentistry

Topicals: Other than for some temporary relief of abrasions or certain sores in your mouth, topical anesthetics will not cure or resolve the cause of the problem which needs to be addressed by a dentist. See a dentist to determine the problem and the best way to treat it.

Answered 3/18/2015

4.2k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...